Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 7, 2022Jeff Davis County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2022, 4:40 PM EDT for Jeff Davis County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 4:40 PM EDT (20:40 UTC)
Expired
Aug 7, 2022, 5:15 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Jeff Davis County, GA

The radar

The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS82 KFFC 072040
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Sun Aug 7 2022
 
GAZ110>112-072115-
Wheeler GA-Telfair GA-Montgomery GA-
440 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southeastern
Telfair, southeastern Wheeler and south central Montgomery Counties
through 515 PM EDT...

At 440 PM EDT, a strong thunderstorm was over Lumber City, or 7 miles
northwest of Hazlehurst, moving southwest at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Lumber City and Spring Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3180 8287 3204 8271 3199 8249 3195 8251
      3196 8253 3196 8257 3193 8259 3194 8260
      3192 8265 3192 8268 3190 8269 3190 8270
      3186 8276 3185 8279 3184 8279 3181 8282
      3182 8284 3180 8285
TIME...MOT...LOC 2040Z 025DEG 13KT 3195 8268 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:46 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 7, 3:46 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 PM EDT Sun Aug 7 2022

.SHORT TERM /Rest of today through Monday Night/...

Another day where a morning low level stratus deck could have
delayed destabilization and convective triggering across portions
of the area, though differential heating along the edges could
also focus development. Given how yesterday trended, will not
back down on the chance/likely pops and some may have to be raised
into the evening. Some strong and isolated severe intensity
possible like yesterday with strong/damaging winds, frequent
lightning and heavy rainfall.

Keeping potential for another low stratus deck and patchy fog
tomorrow morning, then again a very similar setup for
shower/storm development as we stay in the enhanced deep moisture
on the western side of the Bermuda high, which looks to dampen
some. Should still be in the high PWAT airmass (near 2") along
with decent SBCAPE of 2500+ J/kg. Expecting same general threats
of strong to damaging winds, frequent lightning and locally heavy
rainfall for some strong storms and a few possible severe.

Monday max temps could be a few degrees below climo given
aforementioned moisture/precip with highs mainly reaching the mid
80s to low 90s.

Baker

&&

.LONG TERM /Tuesday through Sunday/...

No significant changes were made to the long term forecast.
Relatively weak flow and ample moisture through the atmospheric
column will be the rule Tuesday and Wednesday. As a result,
scattered to numerous diurnally-driven showers and storms are
expected both days. The GFS and ECMWF ensembles continue to depict
an upper-level pattern change Thursday into Friday as a ridge builds
across the western two-thirds of the country while a trough dips
across the East Coast states. This synoptic setup will translate to
a FROPA across the CWA Thursday into Friday, which warrants nearly
area-wide likely PoPs on Thursday. It appears that the front could
have the momentum/upper-level support to make it through the
majority of the CWA given the signal in the ensembles for a fairly
deep trough. Expect to see diurnally-driven showers and storms
Friday, Saturday, and Sunday with the bulk of convection focused in
the vicinity of the front (which will likely stall somewhere across
central Georgia). A few strong to severe storms will be possible
each day with damaging wind gusts, frequent lightning, hail, and
locally heavy rainfall all potential threats. Storms that are
particularly efficient rainfall producers and/or slow movers could
lead to flash flooding, especially in urbanized areas with
impervious surfaces and in areas that have increased top-soil
moisture from previous rainfall. Rainfall totals up to 0.50" are
forecast across much of the CWA through the long term period. Totals
of 1.00" to 1.25" are forecast across the higher elevations of north
Georgia where orographic uplift could enhance rainfall.

Martin

&&

.AVIATION...
18Z Update...

Initial VFR conditions with mainly cu field 3500-4500 ft and some
showers and thunderstorms developing near some sites. Have tempo
groups for TSRA, 4SM and VRB gusts this afternoon that could be
extended into the evening. Another morning low stratus deck is
possible to bring IFR or lower cigs to the sites and some MVFR or
IFR VSBYs are possible too. Could have similar TSRA coverage again
Monday so have prob30 groups 18-00z. Initial winds have been
mainly light and VRB, then overnight look to be calm at most
sites. Winds then look to shift to SW for Monday by about 15z at
3-6 kts.

//ATL Confidence...18Z Update...

Low on wind direction this afternoon/evening.
Medium on TSRA coverage today and low cigs for Monday morning.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  71  90 /  20  60  50  60
Atlanta         73  87  71  90 /  20  60  50  70
Blairsville     66  83  66  84 /  20  60  50  80
Cartersville    71  88  70  88 /  20  60  50  70
Columbus        73  90  72  93 /  30  60  50  50
Gainesville     71  86  70  88 /  20  60  50  70
Macon           72  91  71  93 /  30  60  40  50
Rome            73  91  72  91 /  20  60  50  70
Peachtree City  71  87  69  91 /  20  60  50  60
Vidalia         72  91  73  94 /  20  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Aug 7, 11:16 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1116 AM EDT Sun Aug 7 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1116 AM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through the
afternoon and evening across north and central Georgia. Some
storms could become strong and a few isolated severe storms
cannot be ruled out with the main threats of strong to damaging
winds, frequent lightning, and locally heavy rainfall..

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 7, 4:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Sun Aug 7 2022

GAZ110>112-072115-
Wheeler GA-Telfair GA-Montgomery GA-
440 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southeastern
Telfair, southeastern Wheeler and south central Montgomery Counties
through 515 PM EDT...

At 440 PM EDT, a strong thunderstorm was over Lumber City, or 7 miles
northwest of Hazlehurst, moving southwest at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumber City and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3180 8287 3204 8271 3199 8249 3195 8251
      3196 8253 3196 8257 3193 8259 3194 8260
      3192 8265 3192 8268 3190 8269 3190 8270
      3186 8276 3185 8279 3184 8279 3181 8282
      3182 8284 3180 8285
TIME...MOT...LOC 2040Z 025DEG 13KT 3195 8268

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:10 PM EDTSpecial Weather StatementFFCDeKalb35 min
Aug 6, 8:11 PM EDTSpecial Weather StatementFFCDeKalb49 min
Aug 6, 8:17 PM EDTSpecial Weather StatementFFCMonroe28 min
Aug 6, 8:27 PM EDTSpecial Weather StatementFFCWalton48 min
Aug 6, 8:32 PM EDTSpecial Weather StatementFFCGlascock, Warren43 min
Aug 6, 8:34 PM EDTSpecial Weather StatementFFCNewton26 min
Aug 6, 8:41 PM EDTSpecial Weather StatementFFCDeKalb49 min
Aug 6, 9:06 PM EDTSpecial Weather StatementFFCNewton, Rockdale39 min
Aug 6, 9:32 PM EDTSpecial Weather StatementFFCDeKalb, Fulton43 min
Aug 6, 9:35 PM EDTSpecial Weather StatementFFCMorgan25 min
Aug 6, 9:39 PM EDTSpecial Weather StatementFFCLamar, Pike36 min
Aug 6, 10:15 PM EDTSpecial Weather StatementFFCPike30 min
Aug 6, 10:37 PM EDTSpecial Weather StatementFFCFayette23 min
Aug 6, 10:51 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Henry3 hr
Aug 6, 11:04 PM EDTSpecial Weather StatementFFCWhitfield26 min
Aug 6, 11:44 PM EDTFlash Flood WarningFFCCatoosa, Fannin, Murray, Whitfield3 hr
Aug 7, 6:01 PM EDTSevere Thunderstorm WarningFFCMuscogee29 min
Aug 7, 6:09 PM EDTSpecial Weather StatementFFCLaurens36 min
Aug 7, 7:03 PM EDTSpecial Weather StatementFFCTroup27 min
Aug 7, 7:21 PM EDTSpecial Weather StatementFFCBibb39 min
Aug 7, 7:24 PM EDTSpecial Weather StatementFFCTroup36 min
Aug 7, 7:25 PM EDTSpecial Weather StatementFFCCrawford35 min
Aug 7, 7:53 PM EDTSpecial Weather StatementFFCCrawford37 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.